Alert archive / Louisiana / River Flood Warnings in 2017
River Flood Warning 118, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Aug 30, 2017, 9:11 PM CDT for Vernon Parish, Louisiana; Newton County, Texas. It took effect at Aug 31, 2017, 1:00 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2017, 9:11 PM CDT (02:11 UTC)
- In effect from
- Aug 31, 2017, 1:00 AM CDT
- Expired
- Sep 3, 2017, 11:30 PM CDT
- In force
- 4 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Major
Counties Vernon Parish, LA, Newton County, TX
The radar
The Ft Polk radar (KPOE), 52 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River near Burkeville (BRVT2). The gauge peaked at 46.26 ft at Sep 1, 2017, 6:00 PM CDT.
- Action stage
- 30 ft
- Minor stage
- 36 ft
- Moderate stage
- 40 ft
- Major stage
- 44 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08026000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 30, 8:53 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 30, 8:53 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
853 PM CDT Wed Aug 30 2017
.DISCUSSION...
Harvey was downgraded to a depression over Central LA with the
most recent intermediate advisory from NHC. As a result, all
tropical related watches and/or warnings have been discontinued.
Maintained a wind advisory for the rest of the evening as there
are still periodic gusts in the 20 to 30 mph range, though even
these appear to be decreasing in number. Trimmed the flash flood
watch to north of the I-10 corridor with latest QPF projections
showing 1-3 inches possible across interior East Texas into
Central LA with much lighter amounts farther to the south.
Elevated tide levels are still possible along the South Central LA
coastline where the flow has at least some onshore component, but
at this time appear like they will remain below coastal flood
advisory criteria.
Extensive devastating to catastrophic flooding continues over
large parts of East Texas and Western/Central Louisiana, which
will only be compounded/prolonged by major to record river
flooding over the next few days. Please continue to heed the
instructions of local officials.
13
&&
.PREV DISCUSSION... /issued 655 PM CDT Wed Aug 30 2017/
AVIATION...The center of Harvey is currently in the vicinity of
AEX. Harvey will continue to advance to the north northeast.
with this, rains will diminish while winds lessen. Will maintain
considerable cloudiness at all terminals within MVFR/IFR.
PREV DISCUSSION... /issued 513 PM CDT Wed Aug 30 2017/
DISCUSSION...
Tropical Storm Harvey continues to move further inland this
evening. The major bands of rains were located on the west
through northern sector of the storm this eve with scattered
bands located on the east side.
The remains of Harvey will exit central Louisiana before sunrise
but rains will continue... mainly light to moderate. With more
west to northwest winds moving into the coastal waters the tides
have begun falling this afternoon. This will also continue
overnight.
Rains are expected one more day but the region will finally be on
the way back towards a normal weather pattern although it is going
to take a long time to settle the flooding issue.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 81 68 88 / 90 60 20 20
LCH 72 85 72 88 / 80 20 10 20
LFT 73 85 70 88 / 40 30 20 20
BPT 72 86 71 87 / 50 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 1 AM CDT Thursday for LAZ027>033-041>045-
052>055-073-074.
Flash Flood Watch through Thursday evening for LAZ027>033.
TX...Wind Advisory until 1 AM CDT Thursday for TXZ180-201-215-216-
259>262.
Flash Flood Watch through Thursday evening for TXZ180-201-
259>262.
GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ430-432-435-
450-452-455-470-472-475.
&&Hazardous weather outlook, Aug 30, 5:29 AM CDT, 15 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 529 AM CDT Wed Aug 30 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 311030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 529 AM CDT Wed Aug 30 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Tropical Storm Harvey has moved onshore and will continue to move to the north northeast today and tomorrow. Heavy rainfall is expected to continue across southeast Texas and will further exacerbate flooding ongoing across the region. As Harvey progresses northeastward, the flooding threat could shift into western Louisiana. A Flash Flood Watch remains in effect for the entire area. Gusty winds are expected today as Harvey continues to move inland. A Tropical Storm Warning continues for areas along and south of I-10 today. A Wind Advisory is in effect for areas along and north of I-10. There is a Marginal Risk for tornadoes today in the rainbands rotating around the center of Harvey. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Flash Flood Watch is in effect for the entire region on Thursday with the possibility of additional showers which could lead to additional flooding. Chances for rain will decrease on Friday and Saturday as drier air filters into the area. However, moderate to major flooding is expected to continue along area rivers. Chances of showers and thunderstorms will increase late this weekend and early next week as a week as the next weather system approaches the region. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit reports of severe weather to the National Weather Service. GMZ430-432-435-450-452-455-470-472-475-311030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 529 AM CDT Wed Aug 30 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight A Tropical Storm Warning remains in effect for the coastal waters east of High Island Texas. While Tropical Storm Harvey has moved onshore, tropical storm conditions will remain possible through today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds and seas will remain elevated over the coastal waters on Thursday before improving on Friday as Harvey exits the region. Dry conditions are expected over the coastal waters on Friday before chances for showers and thunderstorms increase over the coastal waters late in the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Mariners are encouraged to send reports of significant winds or seas to the National Weather Service.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:07 PM CDT | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 4 hr |
| Aug 30, 8:57 PM CDT | Flash Flood Warning | LCH | Beauregard, Vernon | 13 hr |
| Aug 31, 8:09 AM CDT | Areal Flood Advisory | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 4 hr |
| Aug 31, 9:02 AM CDT | Areal Flood Warning | LCH | Beauregard, Vernon | 12 hr |
| Aug 31, 8:15 AM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 24 hr |
Nearby
River Flood Warnings in Louisiana, 2017River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.